MAUDE Adverse Event Report: ZIMMER BIOMET, INC. GENTLE THREAD 8X25MM FULL THRD; PROSTHESIS, SPORTS MED

ZIMMER BIOMET, INC. GENTLE THREAD 8X25MM FULL THRD; PROSTHESIS, SPORTS MED
Catalog Number 905604
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Full establishment name - (b)(6).Report source: foreign - event occurred in (b)(6).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the piece remains in the patient.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported approximately three (3) weeks ago, the screw broke while being implanted into the patient and remains in the patient.Attempts have been made and no further information has been provided.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b4; b5; g3; g6; h1; h2; h3; h6.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Medical records were not provided.Review of the device history record(s) identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b4; b5; d9; g3; g6; h1; h2; h3.Visual examination of the returned device identified the lactosorb screw is fractured and the tip was not returned.Item and lot numbers are not confirmed to match the complaint as they are not etched on the part.Dimensional analysis was not performed as the screw is fractured.Root cause from the previous investigation remains unchanged.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
GENTLE THREAD 8X25MM FULL THRD
Common Device Name
PROSTHESIS, SPORTS MED
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12410609
Report Number0001825034-2021-02568
Device Sequence Number4182184
Product Code HWC
UDI-Device Identifier00880304003255
UDI-Public(01)00880304003255(17)250722(10)082890
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K041274
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/22/2025
Device Catalogue Number905604
Device Lot Number082890
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2021
Supplement Date Received by Manufacturer10/25/2021
02/11/2022
Initial Report FDA Received Date09/01/2021
Supplement Report FDA Received Date10/26/2021
02/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age31 YR
Patient SexMale